MAUDE Adverse Event Report: SIEMENS HEALTHCARE DIAGNOSTICS INC. ADVIA CENTAUR XP; IMMUNOASSAY ANAYZER

SIEMENS HEALTHCARE DIAGNOSTICS INC. ADVIA CENTAUR XP; IMMUNOASSAY ANAYZER
Model Number ADVIA CENTAUR XP
Medical Device Problem Code Device Issue (2379)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 04/07/2016
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The customer called siemens customer care center (ccc).The ccc dispatched a customer service engineer (cse) to the customer site to service the advia centaur xp system.The cse examined the overall system performance and replaced the 2-way valve.Further testing performed by the cse revealed that ipth quality control results were variable and requested new qc material from siemens.The cse also replaced the acid pump and verified the acid and base dispensed correctly.The cse then ran qc successfully.The cse left the instrument operational and followed up with the customer on the next day to determine results of new qc material.The customer informed siemens that they ran calibrators and qc successfully and also ran bio-rad qc with no issues.The customer has continued to run samples on the system and no further action was required.Ipth is not the driver or sole decision factor for surgical intervention in a patient with hyperparathyroidism (phpt).Classic symptoms or complications of phpt are indicators for surgical intervention.In the nih criteria for parathyroidectomy, ipth is not listed.Clinical symptomology, patient age, calcium results, concomitant risk factors, among others, are key factors taken into account when considering intervention.Mdr 2432235-2017-00609 was filed for the ipth results obtained for this patient on (b)(6) 2017.
 
Event or Problem Description
A patient sample ((b)(6) ) was tested for intact parathyroid hormone (ipth) on an advia centaur xp instrument on (b)(6) 2016.The result was reported to the physician.Samples from the patient were also tested for ipth on the same instrument on (b)(6) 2017.The customer contacted siemens on october 19, 2017, and stated that a doctor had questioned the ipth results and stated that unnecessary surgery had been performed due to alleged discordant ipth results outside of the customer's expected range of 14-72 pg/ml.The patient's samples were not repeated and not sent out for testing to confirm whether or not they were discordant.Other than the alleged unnecessary surgery, there have been no reports of impact to the patient or adverse health consequences due to alleged ipth discordant results.Siemens has continued to follow up with the customer and requested additional information regarding the alleged surgery.The customer only knows that surgery decisions were made based on the data and not aware of any complications or adverse events due to surgery.No additional information has been provided to siemens and the customer declines further follow up on the issue.

Brand Name
ADVIA CENTAUR XP
Common Device Name
IMMUNOASSAY ANAYZER
Manufacturer (Section D)
SIEMENS HEALTHCARE DIAGNOSTICS INC.
511 benedict ave
tarrytown NY 10591
MDR Report Key7038908
Report Number2432235-2017-00602
Device Sequence Number1144813
Product Code JJE
UDI-Device Identifier00630414579153
UDI-Public00630414579153
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K971418
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Health Professional
Type of Report Initial
Report Date (Section B) 11/16/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberADVIA CENTAUR XP
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 10/19/2017
Initial Report FDA Received Date11/16/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;